Alert archive / Wyoming / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Cheyenne, WY

July 19, 2008

NWS Cheyenne, WY issued this red flag warning at Jul 19, 2008, 4:43 AM MDT. It took effect at Jul 19, 2008, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 19, 2008, 4:43 AM MDT (10:43 UTC)
In effect from
Jul 19, 2008, 11:00 AM MDT
Expired
Jul 19, 2008, 7:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 191043
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
443 AM MDT SAT JUL 19 2008

...HOT...DRY AND BREEZY WEATHER WILL BE AFFECT SOUTH CENTRAL
WYOMING LATE THIS MORNING THROUGH THE EARLY EVENING...

.ANOTHER HOT...DRY AND BREEZY DAY IS IN STORE FOR SOUTH CENTRAL
WYOMING TODAY. HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL 
BUILD OVER THE ROCKIES TODAY AND WILL HELP TO PRODUCE THE HOT...
DRY AND BREEZY WEATHER.  

WYZ293-294-191945-
/O.NEW.KCYS.FW.W.0006.080719T1700Z-080720T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
443 AM MDT SAT JUL 19 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

HIGH TEMPERATURES THIS AFTERNOON WILL CLIMB TO BETWEEN 85 AND 90
DEGREES OVER THE LOWER ELEVATIONS OF CARBON COUNTY...WITH 80 TO
85 EXPECTED IN THE NORTHERN LARAMIE RANGE. AT THE SAME TIME...THE
MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 7 AND 13 PERCENT.
WEST WINDS WILL INCREASE IN THE MID TO LATE MORNING OVER THE
AREA AND PERSIST THROUGH THE EARLY EVENING. WIND SPEEDS WILL BE
SUSTAINED AT 15 TO 20 MPH WITH GUSTS TO BETWEEN 30 AND 35 MPH.

THOSE WEATHER CONDITIONS ALONG WITH THE DRY GRASSES AND OTHER
FINE FUELS WILL PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. BE CAREFUL WITH ANY
OUTDOORS FIRES AND CIGARETTES THIS AFTERNOON AND EARLY EVENING
IN THE LOWER ELEVATIONS OF CARBON COUNTY AND THE NORTHERN 
LARAMIE RANGE.

$$

WEILAND
3 follow-up statements
000 
WWUS85 KCYS 191522 CCA
RFWCYS

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
443 AM MDT SAT JUL 19 2008

...HOT...DRY AND BREEZY WEATHER WILL AFFECT SOUTH CENTRAL WYOMING
LATE THIS MORNING THROUGH THE EARLY EVENING...

.ANOTHER HOT...DRY AND BREEZY DAY IS IN STORE FOR SOUTH CENTRAL
WYOMING TODAY. HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL 
BUILD OVER THE ROCKIES TODAY AND WILL HELP TO PRODUCE THE HOT...
DRY AND BREEZY WEATHER.  

WYZ293-294-191945-
/O.NEW.KCYS.FW.W.0006.080719T1700Z-080720T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
443 AM MDT SAT JUL 19 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT
THIS EVENING. 

HIGH TEMPERATURES THIS AFTERNOON WILL CLIMB TO BETWEEN 85 AND 90
DEGREES OVER THE LOWER ELEVATIONS OF CARBON COUNTY...WITH 80 TO
85 EXPECTED IN THE NORTHERN LARAMIE RANGE. AT THE SAME TIME...THE
MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 7 AND 13 PERCENT.
WEST WINDS WILL INCREASE IN THE MID TO LATE MORNING OVER THE
AREA AND PERSIST THROUGH THE EARLY EVENING. WIND SPEEDS WILL BE
SUSTAINED AT 15 TO 20 MPH WITH GUSTS TO BETWEEN 30 AND 35 MPH.

THOSE WEATHER CONDITIONS ALONG WITH THE DRY GRASSES AND OTHER
FINE FUELS WILL PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. BE CAREFUL WITH ANY
OUTDOORS FIRES AND CIGARETTES THIS AFTERNOON AND EARLY EVENING
IN THE LOWER ELEVATIONS OF CARBON COUNTY AND THE NORTHERN 
LARAMIE RANGE.

$$

WEILAND
000 
WWUS85 KCYS 191944
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
144 PM MDT SAT JUL 19 2008

...HOT...DRY AND BREEZY CONDITIONS WILL CONTINUE OVER SOUTH CENTRAL
WYOMING THROUGH EARLY THIS EVENING...

.HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL BUILD
OVER THE ROCKIES TODAY. THIS WILL HELP TO PRODUCE THE HOT...DRY
AND BREEZY WEATHER.

WYZ293-294-200200-
/O.CON.KCYS.FW.W.0006.000000T0000Z-080720T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
144 PM MDT SAT JUL 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

HIGH TEMPERATURES THIS AFTERNOON WILL REACH 85 TO 90 DEGREES OVER
THE LOWER ELEVATIONS OF CARBON COUNTY...WITH 80 TO 85 DEGREES
EXPECTED IN THE NORTHERN LARAMIE RANGE. AT THE SAME TIME...THE
MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 6 AND 12 PERCENT AND
WEST WINDS WILL BLOW FROM 15 TO 30 MPH.

THESE WEATHER CONDITIONS ALONG WITH THE DRY GRASSES AND OTHER
FINE FUELS WILL PRODUCE THE POTENTIAL FOR RAPID FIRE GROWTH 
SHOULD ANY FIRES START.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. BE CAREFUL WITH ANY
OUTDOORS FIRES AND CIGARETTES THIS AFTERNOON AND EARLY EVENING IN
THE LOWER ELEVATIONS OF CARBON COUNTY AND THE NORTHERN LARAMIE
RANGE.

$$

JLH
000 
WWUS85 KCYS 200100
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT SAT JUL 19 2008

WYZ293-294-200200-
/O.CAN.KCYS.FW.W.0006.000000T0000Z-080720T0200Z/
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
700 PM MDT SAT JUL 19 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE SUBSIDED OVER THE AREA AND THE THREAT FOR RAPID FIRE
GROWTH HAS DIMINISHED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 19, 3:49 AM MDT, 54 minutes earlier.

Area forecast discussion, Jul 19, 3:49 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
349 AM MDT SAT JUL 19 2008

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
THUNDERSTORM OUTFLOW OVER THE FAR NORTH PART OF THE CWA EARLY THIS
MORNING HAS PRODUCED BRISK NORTHERLY WINDS AND LOW CLOUDS.  AS OF
09Z THE EDGE OF THE LOW CLOUD DECK WAS OVER EASTERN NIOBRARA COUNTY
TO DAWES AND NORTHERN SIOUX COUNTIES.  SATELLITE IMAGERY SHOWS THE
CLOUD AREA SPREADING SOUTH AND THE QUESTION IS HOW FAR SOUTH.  THE
LATEST RUC PICKS UP ON THE HIGHER MOISTURE IN THE BOUNDARY LAYER AND
MOVES THE CLOUDS TO A KLSK TO KBFF TO BRIDGEPORT LINE BY 12Z.  SURFACE
DEWPOINTS BELOW AROUND 5000 FEET MSL WERE IN THE 50S TO 65 AND HAVE
ALSO KEPT THE MENTION OF FOG MAINLY BELOW THAT ELEVATION.  OTHERWISE
TODAY AND SUNDAY WILL CONTINUE TO BE HOT WITH 700 MB TEMPERATURES
BETWEEN 16C AND 18C.  THE ATMOSPHERE WILL BE VERY DRY OVER THE CWA
TODAY AND EXPECT ONLY SOME CUMULUS TO FORM IN THE AFTERNOON.  ALL OF
THE MODELS INDICATE THE 500 MB TO 300 MB LAYER RELATIVE HUMIDITY TO
INCREASE SUNDAY MORNING OVER THE WEST PART OF THE CWA AND THEN OVER
THE ENTIRE CWA BY SUNDAY AFTERNOON AND CONTINUING FOR SUNDAY NIGHT.
MOST OF THE MOISTURE WILL BE ABOVE 500 MB...BUT THERE SHOULD BE
ENOUGH FOR ISOLATED HIGH BASED THUNDERSTORMS SUNDAY AFTERNOON AND
EVENING.  EXPECT THE WIND GUSTS FROM THE STORMS BUT HAVE NOT ADDED
THAT WORDING TO THE FORECAST AT THIS TIME.  FIRE WEATHER CONCERNS
WILL INCREASE BY MIDDAY AND PERSIST THROUGH THE EARLY EVENING IN THE
HOT...DRY AND BREEZY CONDITIONS.  THIS IS DISCUSSED FURTHER IN THE
FIRE WEATHER PART OF THE DISCUSSION.

.LONG TERM...WESTERLY FLOW WILL BE ALOFT OVER THE CWA MON AND TUES
WITH AN UPPER RIDGE OVER THE ROCKIES.  SOME MONSOONAL MOISTURE WILL
FLOW INTO THE AREA FROM THE SOUTH.  A FEW DISTURBANCES IN THE FLOW
WILL MOVE ACROSS THE FORECAST AREA LATE MON AND AGAIN LATE TUES.
ALL THIS WILL RESULT IN A CHANCE OF LATE DAY THUNDERSTORMS ACROSS
THE CWA BOTH DAYS.  FOR WED...THE WESTERLY FLOW WILL CONTINUE ALOFT
WITH THE UPPER RIDGE REMAINING OVER THE ROCKIES.  DRIER AIR WILL
WORK INTO THE NORTHERN HALF OF THE CWA PUSHING THE MOISTURE PLUME TO
THE SOUTH.  THIS WILL LIMIT THE LATE DAY THUNDERSTORMS TO SOUTHERN
MOUNTAINS AND AREAS ALONG THE CO BORDER.  FOR THUR AND FRI...THE
UPPER RIDGE WILL AMPLIFY OVER THE ROCKIES AND GREAT PLAINS AND THE
AXIS WILL SHIFT TO THE CENTRAL U.S.  MOISTURE PLUME SHOULD REMAIN TO
THE SOUTH OF THE STATE...SO MAY HAVE TO LOWER SLIGHT CHANCE OF
THUNDERSTORMS NOW IN FORECAST FOR THUR AND FRI AS THIS TIME
APPROACHES AND SOLUTION IN MODELS BECOMES CLEARER.  HIGH
TEMPERATURES WILL BE FROM 4 TO 8 DEGREES ABOVE NORMAL THROUGH THE
PERIOD.

&&

.AVIATION...IFR CEILINGS OVER THE AREA FROM KLSK TO KCDR EARLY THIS
MORNING WILL CONTINUE TO SLOWLY SPREAD SOUTH UNTIL BETWEEN 12Z AND
15Z.  LATEST RUC HAS THOSE CEILINGS SPREADING TO A KLSK TO BRIDGEPORT
LINE BY 12Z AND LOOKS REASONABLE AT THIS TIME.  THE IFR CONDITIONS
WILL AFFECT THE AIRPORTS AT KBFF...KCDR AND KAIA UNTIL BETWEEN 12Z
AND 15Z.  LAPS RAOBS INDICATE THE CLOUD DEPTH UP TO ABOUT 1000 FEET.
THERE WILL BE TURBULENT CONDITIONS AT THAT LEVEL AS THE WINDS THEN
SHIFT TO THE WEST FROM THE CURRENT NORTH AT THE SURFACE.
VISIBILITIES WILL ALSO BE LOWERED NOW THROUGH 15Z AT ELEVATIONS
BELOW 5000 FEET MSL AND WILL REACH AT LEAST MVFR CONDITIONS IN
PLACES.  OTHERWISE VFR CONDITIONS WILL BE OVER THE CWA THROUGH
SUNDAY NIGHT WITH GUSTY WEST WINDS TO 30 KNOTS MAINLY WEST OF
INTERSTATE 25 FROM MID MORNING THROUGH EARLY THIS EVENING.

&&

.FIRE WEATHER...IT WILL BE ANOTHER HOT...DRY AND BREEZY DAY TODAY
OVER MUCH OF THE CWA.  THIS WILL BE ESPECIALLY THE CASE IN THE LOWER
ELEVATIONS OF CARBON COUNTY AND THE NORTHERN LARAMIE RANGE.  LATEST
FUEL STATUS INDICATES THAT FUELS ARE DRY ENOUGH IN THOSE AREAS TO
SUPPORT FIRE GROWTH.  THE RELATIVE HUMIDITES WILL BE BETWEEN 8 AND
13 PERCENT FROM LATE MORNING TO EARLY EVENING.  AROUND 06Z...KRWL
HAD A RELATIVE HUMIDITY OF 12 PERCENT BEFORE SLIGHTLY MORE MOIST
AIR MOVED INTO THAT AREA.  WEST WINDS WILL GUST TO BETWEEN 25 AND
35 MPH BY LATE MORNING THROUGH EARLY EVENING AND WERE ALREADY
GUSTING TO AROUND 20 MPH AT KBRX AND NEAR KEBK.  WILL GO AHEAD AND
ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 293 AND 294 FROM
LATE MORNING THROUGH EARLY EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING LOWER ELEVATIONS OF CARBON COUNTY AND THE
     NORTHERN LARAMIE RANGE FROM LATE MORNING THROUGH EARLY EVENING.
     FIRE WEATHER ZONES 293...294.
NE...NONE.

&&

WEILAND/KMD
Hazardous weather outlook, Jul 18, 11:10 PM MDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1110 PM MDT FRI JUL 18 2008

WYZ059-061>070-191115-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1110 PM MDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IN THE MOUNTAINS
ON SUNDAY.  THERE IS ALSO A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS
ACROSS THE ENTIRE AREA MONDAY AND TUESDAY...AND EAST OF THE LARAMIE
RANGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ060-191115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-
1110 PM MDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.